Thunderstorm Wind, Union
- When
- March 17, 4:30 PM CST
- Where
- Union County, 5 mi W of El Dorado
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.200, -92.750
Several large trees and power lines were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 17, 3:05 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST SUN MAR 17 2002 NOTHING DRASTICALLY NEW TO DISCUSS. WARM FRONT STILL PLAYING GAMES AS IT HAS RECENTLY STALLED AGAIN. STONEWALL AT 70 AND SHV AT 60 /ONLY ABOUT 12 MILES APART N TO S/. LINE OF ELEVATED CONVECTION IS SLOWLY SHIFTING EASTWARD...BUT EXPECT IT TO SHIFT WESTWARD AGAIN DURING THE NIGHT. STILL ANTICIPATING WARMER AIR TO WORK NORTHWARD ACROSS MUCH OF CWA...TOMORROW. YES...WE/RE TRYING AGAIN. MONDAY NIGHT THE RAIN AREA MIGHT NEARLY LEAVE THE CWA ENTIRELY... SHIFTING TO OUR NW AS SHORTWAVE DIGS INTO SOUTHERN ROCKIES. WILL GO WITH SLIGHT CHANCES SE PORTION...LIKELY ONLY OVER THE FAR NW. THEN THE SHORTWAVE WILL KICK THROUGH TUESDAY AT SOME TIME. NEW ETA IS SLOWER AND WILL KEEP SYSTEM IN THE CWA INTO TUESDAY NIGHT. I/LL TEND TO FOLLOW THIS DELAYED EXIT APPROACH. BUT WILL STILL KEEP POPS OUT OF EXTENDED FOR WEDNESDAY. WILL INTRODUCE SLIGHT CHANCES OVER THE WEEKEND AS NEW FRONT MOVES IN FROM NORTH. 17 SHV 59/76/62/78/51 6536 MLU 65/83/64/82/56 4224 TXK 54/73/60/75/48 7747 TYR 55/77/63/76/50 7647 LFK 65/83/65/82/54 4225 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST SUN MAR 17 2002 A WARM FRONT WILL SLOWLY MOVE NORTHWARD ACROSS LOUISIANA AND THE TOLEDO BEND COUNTRY OF EAST TEXAS TODAY AND TONIGHT. THE WARM AND HUMID AIR MASS SOUTH OF THE FRONT IS CAPPED IN THE MID LEVELS...BUT IF THIS CAP ERODES ENOUGH...SCATTERED THUNDERSTORMS COULD DEVELOP. NORTH OF THE WARM FRONT...WARM AND HUMID AIR CONTINUES TO GLIDE UP AND OVER THE DOME OF COOL SURFACE AIR...PRODUCING MID LEVEL INSTABILITY. SCATTERED THUNDERSTORMS MAY DEVELOP IN THIS AREA ALSO...WHICH MAINLY COVERS SOUTHERN ARKANSAS AND NORTHEAST TEXAS. SEVERE THUNDERSTORMS...IF ANY AT ALL...SHOULD BE ISOLATED. ACTIVATION OF SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY MANAGEMENT...IS NOT YET ANTICIPATED FOR THIS AFTERNOON AND TONIGHT.
The Shreveport radar (KSHV), 132 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281115.